Combigan may induce allergies

Article

Combigan (brimonidine 0.2%/timolol 0.5%) can cause allergic symptoms in significant numbers of patients, according to Dr Subash and co-workers from Kingston Hospital, UK.

Combigan (brimonidine 0.2%/timolol 0.5%) can cause allergic symptoms in significant numbers of patients, according to Dr Subash and co-workers from Kingston Hospital, UK.

Thirty-two patients who began Combigan therapy between April 2005 and February 2006 were enrolled to an open-label, prospective, six-month surveillance study. All patients were sent a patient satisfaction questionnaire.

After a mean follow-up of 23.1 weeks, a mean reduction in IOP of 5.5 mmHg was achieved. Greatest IOP lowering was seen in patients who switched from timolol alone and from dorzolamide/timolol combinations. Side effects that resulted in discontinuation of Combigan were tachypnoea (9.4%) and allergic conjunctivitis (34.4%). Patients who did not develop adverse side effects were satisfied with Combigan.

Dr Subash concluded that, although Combigan offers good IOP lowering and is generally safe, a substantial number of patients taking the therapy will develop allergic symptoms.

Related Videos
Ramin Tadayoni, MD, speaks with Sheryl Stevenson
Jennifer I. Lim, MD, FARVO, FASRS, Director of Retina Service, University of Illinois at Chicago
Anat Loewenstein, MD, Professor and Director, Department of Ophthalmology, Tel Aviv Medical Center
Carl D. Regillo, MD, FACS, FASRS, Chief of Retina Service, Wills Eye Hospital, Philadelphia, PA
Arshad Khanani, MD, MA FASRS, on a virtual call
At this year's ESCRS meeting, we asked presenters and attendees, 'What do yoou wish you'd known earlier in your ophthalmology career?'
Diana Do, MD, Professor of Ophthalmology, Byers Eye Institute, Stanford University, discusses the PHOTON study results as presented AAO
Penny A Asbell, MD, FACS speaks at the 2023 AAO meeting
© 2024 MJH Life Sciences

All rights reserved.